Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Female Sexual Disorders
Question: infection related sexual dysfunction
|catherine - Tue Jul 05, 2005 2:54 pm||
I am not sure if this is an obscure issue or not, but here's the deal:
I started dating my current girlfriend about a year ago, we were long distnace and her life at the time was complicated by family issues, but our sexual and emotional relationship got off to a great, highly motivated start. Because the relationship was long distance I didn't know how aweful she was handling her family situation, and she got really sick.
Later I found out she had taken a bottle of tylnol pm and had to go to the hospital because she had experienced kidney failure due to the over dose. She got help and in time became more physically and mentally stable.
She had a kidney infection this winter after she moved to where I live, was treated and got better and she felt ill again in the spring and her kidney's were tested and came out totally healthy except for some minimal scarring. The doc at the time said she did have a UTI which was untreated for a week or two. She did get antibiotic treatment for the UTI, but her sex drive was pretty much depleted by all the infection in the nearby areas.
Now she's much healthier and happier, but she has no motivation to have sex. She says it's a physical issue, that her vaginal area is sensative and sometimes painful to touch, there are no signs of infection, just a chronic sensitivity and discomfort. There were no red flags regarding STDs when she went to the gyn, and beyond her last UTI, she has had entirely healthy sexual fuctioning.
I am curious to know what the phsical issue could be, she is keeping well hydrated, but perhaps there is scarring there in the vaginal area? I know she is not using the physical ailment as an excuse to not have sex, there is a physical issue at hand but it doesn't seem to be a 'common issue' as I am not seeing any literature on any issues like her specific situation.
Does anyone have any insight?
|Shannon Morgan, CMA - Wed Jul 06, 2005 4:00 pm||
Is she on the pill or patch, or depo shot? If so, this is the most likely culprit.
If she is depressed, that will also reduce or eliminate sex drive.
As for the pain, one possibility is vulvodynia, a chronic pain around the vulva. She needs to see her GYN to be examined to know for sure.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.